Aug 14, 2012
Hello Dr Young I posted a question about the regimen of Kivexa and Nevirapine the other day. Instead of nevirapine, you suggested Efivirenz (Atripla?). I am most reluctant to take this drug because I work in heavy inductry and am subject to random drug screening. I understand that this drug can give false positive readings for illicit drugs as well as valium and other benzodiazapans. (excuse my medical spelling errors. Is this correct?
Response from Dr. Young
Hello and thanks for posting again,
In the past, efavirenz used to give an occasional false positive drug test result for marijunana, but with current tests, as far as I'm aware, this is no longer an issue. There was never an issue with cross reactivity with other medications (such as Valium) or other illicit drugs.
As for working in heavy industry, I'd be mindful of the possibility of efavirenz causing psychological side effects that can persist into the morning (following a bed time dose). If your work schedule involves alternating day/night shifts, this could be problematic.
Either way, be sure to discuss your treatment options with your care provider.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Swallowing Sperm Sign Of HIV AIDS
- Fatigue After Breast Sucking Worried I Have HIV
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Rectal Bleeding After Fingering Worried I Have HIV
- Red Eyes After French Kissing Worried I Have HIV
- Can Thrush Cause A Metallic Taste In Your Mouth?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.